Benzoyl Peroxide

Benzoyl peroxide is used to treat red and pus-filled acne. It removes excess oil and dead skin cells and also kills the causative bacteria underneath the skin. The common side effect is severe drying of the skin, so it is not indicated for people with eczema, seborrheic dermatitis, and psoriasis.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I get redness and pimple particularly on my nose?

Query: Hello doctor, I am just concerned about the redness on my skin, specially my nose area, and it has large visible pores and does not go away. Since I have some background about health and medicine I suspected I have rosacea but I am not a physician. Can you help me with medical advice and treatment?...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. From your history and photo (attachment removed to protect patient identity), it looks like rosacea only. But still, I want to ask a few questions to confirm the diagnosis. Do you get burning sensation over the nose lesions on sun exposure or drinking hot fluid or te...  Read Full »

Kindly suggest a treatment for acne breakouts.

Query: Hi doctor, I have had good skin for all my life. People would even compliment me on it at times. This changed a while ago. I have been involved in bodybuilding for the last year and decided to start taking creatine roughly three months ago. Before that, I did not notice any effect of exercise on my ...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Body building supplements more often cause acne on face and body. This will gradually improve as you have stopped using the supplements. Chin lesions do take longer to heal, may take two to three months. Continue taking natural protein supplements and doing work out. Cli...  Read Full »

I have a peculiar skin problem on and off. Please help.

Query: Hi doctor, I am a 24 year old female. I have a skin problem on and off for the past two years. The doctor said that it is not acne and I had undergone homeopathy. But, I did not get any improvement from that. Also, it is not an allergy. It is so embarrassing to have this type of skin. I also took s...  Read Full »


Dr. Atishay Bukharia

Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com.  Are the marks, acne or scar your problem? Send complete information about your onset, progression like how it started and increased, and also any other part of the body is affected. What treatment had you taken? Revert back with the detailed history to a dermatologist...  Read Full »

Kindly suggest ways to remove black spots due to acne.

Query: Hello doctor, I am a 27 year old male. My skin complexion is close to dark and I have been suffering with acne black spots on my face. I tried few creams, but I am not able to get rid of these black spots. I also used lemon juice to cure my black spot, but there is no improvement. Please suggest me...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I would suggest you to apply Melalite XL cream (Tretinoin) on the black spots at night in minute amounts. Please consult your doctor, discuss with him or her and take the treatment with consent. Continue this for three weeks and revert back. Revert back after three weeks ...  Read Full »

I am suffering from acne since I was 13 years old. Please help.

Query: Hi doctor, I am a 27 year old female. I am getting acne since the age of 13. I have asthma. No product has worked on my face. I have sensitive oily skin. Kindly advice some solution.  Read Full »


Dr. Charu Bansal

Dermatologist, Cosmetologist

Answer: Hello, Welcome to icliniq.com. I have read your query and I understand your concern. Acne has several grades depending on the type of lesions. In grade 1, I prefer to advise topical Clindamycin in the morning and Benzoyl peroxide alternatively with topical retinoids in the night-time. Oral antibioti...  Read Full »

What is the best treatment option for nodular acne?

Query: Hi doctor, I am a 20 year old female and having nodular acne for more than a year. It looks very terrible and painful. In my teen age I had pimples but of moderate type. I have tried every possible treatments such as chemical peel and Isotretinoin. But nothing worked. Currently, I am taking Divya K...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I can understand your concern. The best medicine for nodulocystic acne is capsule Isotretinoin. This needs to be taken for at least four to five months to have proper response. The dose of Isotretinoin is 20 mg once daily. Before starting the capsule get your ba...  Read Full »

Will Epiduo gel cause skinburn?

Query: Hi doctor, I am using a treatment on my acne called Epiduo which was prescribed by my doctor. My skin has very bad hyperpigmentation and acne. I have been using the treatment for three days and on the second day it itched and burnt a little and I thought it was just working and all was fine. But o...  Read Full »


Dr. Rabia

Dermatologist

Answer: Hello, Welcome to icliniq.com. You have developed contact dermatitis to this Epiduo (Adapalene and Benzoyl peroxide) which you were using for treatment of acne. Now your skin has two problems. It needs to be treated in two steps. First, we have to treat contact dermatitis. Do not use Epiduo now. ...  Read Full »

Why do I have pimples even though I do not eat oily food?

Query: Hi doctor, I am 21 years old. I am suffering from pimples and their dark spots. What happens is one or two pimples appear and vanish in two to four days leaving dark spots behind. The same thing repeats again and again. Now there is a lot of dark spots in my face. I do not use oil in my hair and als...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I can understand your concern. You need to take proper medicine for the treatment of pimples so that dark spots will not appear. Use a Salicylic acid face wash twice daily and apply Benzoyl peroxide 2.5 percent gel on the pimples twice daily. Along with this take ...  Read Full »

What is the dark bump like spot in front of my tragus?

Query: Hi doctor, I have a dark bump like spot in front of tragus. Ever since I have noticed this small bump it has got flattened and less puffy. I have some other spots too. I guess it is not a keloid. I went to a facialist and she stated it as not a pimple. I just need a clarification of what they are? W...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query in detail and viewed the attached pictures (attachment removed to protect patient identity) and I do understand your concern. There is a nodule in front of your tragus, on the side of your cheek; which may be an acne cyst or nodule left behind...  Read Full »

Please suggest tablets for pimples and dark spots.

Query: Hello doctor, I am a 33 year old, and I am suffering from severe pimples followed by dark marks on the face. I did so many chemical peels, and the condition did not improve. My friend told me to take Minocycline 50, so I am taking it since two months, and my pimples are improving. Can I take this ta...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. Acne is a common problem during adolescence, and it is unlikely to have such severe acne at your age. However, there are instances when this could happen, such as a family history of bad acne, and it is totally acceptable. The treatment for acne depends on the grade and ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.